• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Personality Loss

G

GMR09

New member
Joined
Aug 9, 2009
Messages
3
Location
UK
Hi I'm a 20 year old male and for the last 16 months I have been suffering from what I can only describe as loss of personality and humor. It began when I started suffering from chronic headaches which I am still currently suffering from.
Its hard to describe but its almost like I've had my personality sucked out of me. I've been finding it hard to socialise and have abit of banter with my friends which has led me to virtually not go out for the last year and abit and become very depressed.
I've tried to various exercises like cbt but it doesn't make any difference as it doesn't seem to be a confidence or anxiety problem. I have also tried various drugs like amitriptyline, nortriptyline and topiramate for my headaches. I'm currently on cipralex which I have been on for the last 5 weeks on 15mg which has had no effect so far. I was just wondering if anyone has suffered or suffering with anything like this? Any comments would be grateful.
Rg
 
nickh

nickh

Well-known member
Founding Member
Joined
Feb 14, 2008
Messages
1,428
Location
Birmingham UK
IMO you definitely need further medical advice GMR. Have you been offered any diagnosis as to the headaches? or any suggestions as to whether they are linked to your psychological problems?

Nick.
 
B

Ben

Guest
Hi Rg,

I'm sorry to hear you are so low. It must be a shock to change from a happy person (I guess that's what you were) into someone suffering from headaches and feeling so depressed.

There are many ways to get out of this. It is not easy to believe when you feel so heavy I know by experience, but it is true. You deserve it.

Like the earlier post reply I wish to also advice you strongly to get into the strong headaches. Get checks because it might be something physical.

On the other side it might be also something else. There are many reasons why you can feel emotionally as you do. Please, please be careful with medication. Even cipralex, of which they say it is the lightest, can mess up with your life a lot. I talk from experience, I took it for a year, and it was the biggest mistake I ever made. My doctor told me it might have minor side effects and when later on I told them they had big impact he just told me it can not be true. But it is true! They change your sexuality and especially in your age it can get you in trouble in your natural phase and stream of life. For me it made a major crises in my relationship but that's another story, we are on the way out of this crisis and thank God I'm off the medication now. My personal opinion: stop with these pills today! You don't feel any positive effect anyway and after a short period you can still get rid of it easily. Later it will be difficult, frightening and give you withdrawal side effects too.

If you are interested to read more about it google 'dr researcher dr. Helen E. Fisher Ph.D. She is starting research about the impact on how these medications jeopardize partner attachment. She writes about the effects of these serotonin-enhancing drugs—medications that jeopardize mate choice, romantic love, marriage, and even fertility. It is well known that these medications cause emotional blunting and dysfunction in sexual desire, arousal, and performance in upward of three of every four patients. …the neural system associated with partner attachment evolved to motivate our forebears to maintain a stable mateship long enough to complete parenting duties. To make a long story short, the promotion of all this medication is largely subsidised by the pharma industry and many many people suffer from this.

Anyway, this only tells you (what I believe) is what you shouldn't do to get out of it. What you should? It is very personal. There is an amazing book of dr. David Servan Schreiber, a french psychiatrist, who got into research and finding many solutions and treatments that are only helping, all of them without any negative side effects. Read it. you'll find more information on this forum, I just saw it yesterday in the 'book store' of this website.

More personal. For me bio-feedback and meditation did a great job. Also acupuncture can stabalize you and activate your own body to get you out of depression. No vagueness or 'believe' but researched result tell us this kind of treatments have much better results, short AND long term than any medication or therapy does.

wishing you all the best and a medical free future. You have all you need to recover from this inside you!:hug:
 
Top